Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Restless Leg Syndrome and its treatment - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Brain and Spine
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi Everyone,My name is XXXXXXXX and I am Hungarian living in the UK.I will try to make my story as short as possible.I have been on antidepressant called Mirtazapine for about two months due to severe anxiety and night panic attacks.I have felt much better and most of my anxiety symptoms has disappeared...I have a history of night time leg mother used to wake me up in the middle of the night to stop kicking in the bed, but I have never experienced any symptoms of RLS.
After two months I have decided to come off the Mirtazapine and I have not asked or contacted my GP for any advice....I probably should have done it.
So I came off it in about 5-6 days instead of 2-3 weeks.
I was fine in the first 3 days of withdrawal but then I started to feel this discomfort sensation in my legs and I had to stretch them to get some relief...on the 6th day I have decided to go back to my GP as it has got worse.
She told me to go back on the mirtazapine and see what happens.
On the same day I started on the pills again and the following morning this crazy sensation was gone.It lasted for two weeks and then it came back, but it was not that bad as before.
I went to see my GP again and she told me to come off the pills again but this time do it properly in two weeks.
I have done as she advised and it has been almost 3 months and I am having this buzzing feeling in both of my legs and sometimes in my arms too.
The buzzing would not me the problem, it is quite annoying though, but when it turns into this itchy, achy feeling then it s really bad.
The buzzing feeling is there almost 24/7 and getting this discomfort feeling almost every day.
I do not have to move my legs or stand up and walk like most of you who are suffering from RLS.
I can sleep fine so I have no night terrors of RLS so far...I had two or three occasion when I woke up at night with this discomfort
User :   feeling.
So I am not sure if I have RLS or akathisia.
It did not get worse in the last three months but did not get better either...
I had blood test done everything came back normal.
The only thing I can think of is probably dopamine imbalance in my brain.
This is one of my poste from about a year ago and the symptoms are still on.
Doctor :   HI,
User :   hi
Doctor :   Dr
User :   nice to meet you
User :   and thank you for your time
Doctor :   Nice to meet you too
Doctor :   Let me read your query for few minutes to be able to have a good discussion here.
User :   did you read my story?
User :   ok
Doctor :   I am reading
User :   this post form last year
User :   i have just copied here
User :   to save some time
Doctor :   I have been just now presented with your text please give me a minute
User :   ok
Doctor :   ok, I have understood your problem , i would ask you some details to confirm whether its truly RLS which is one of the commonest sideeffect of Mirtazapine
Doctor :   Do the symptoms in the leg get worse on rest ?
User :   not sure, but i can feel them all the time
User :   but probably more when i rest
Doctor :   ok, have you got nerve conduction studies on the limbs anytime ?
User :   no, because my gp wants to put me on another antidepressant
User :   and i do not want to take anything
User :   it has been for 16 months
User :   do you thing it is tradive achatisia?
Doctor :   i would consider better to change to another antidepressant but wel before that the problem has to be worked up for RLS
Doctor :   no , your symptoms are likely RLS type
User :   but in my arms too?
User :   but i do not have to move my legs around or get up and keep moving
User :   i can sit still
Doctor :   yes, I could al;so co0nisder any peripheral neuropathy which could be ruled out by Nerve conduction studies
User :   and when i do exercise my muscles are on fire
Doctor :   Thr RLS is first priority diagnosis than Akethesia when it comes with tricyclic antidep
User :   ok
User :   i take your words
Doctor :   Yes, its in favour of RLS
User :   but i know people with rls
User :   and they do not have the symptoms i do
User :   non stop buzzing
User :   vibrating
Doctor :   some times with the same pathophysiology the upperlimbs also show the same symptoms
Doctor :   I know it could be better described as numbness and paraesthesia
User :   i do not feel numbnes though
Doctor :   The vibrating sensation , you mentioned?
User :   but yeah paraestheisa sounds closer
User :   how long do we have left
User :   ?
User :   is the 15 mins up?
Doctor :   About 8 minutes , i think
User :   are you a neurologist;
User :   ?
Doctor :   i cant be suer of it as i too not have the clock here'
User :   neurologist?
Doctor :   I am a general practitioner
User :   we have got 2 mins and a bit
Doctor :   I think we asre left with 3 minutes
User :   in the last 16 months i had good periods and bad once
User :   sometimes i am fine for weeks
Doctor :   I could suggets you to create a mail about your problem and present it to one the neurologist in our specialist panal
User :   do i need to pay for it?
Doctor :   the green popup at the right of you will guide
User :   mr xxxx?
Doctor :   As your case needs undivided attention i am doing this
Doctor :   yes,
User :   thank you
Doctor :   he is a neurologist
Doctor :   hew will help you
Doctor :   he*
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor